NR-226 Patient Care Fundamentals - Set 3 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: During a clinic visit a client taking spironolactone and lisinopril describes recent changes made at home to reduce dietary sodium. Which statement by the client indicates a need for further teaching?
Question 22: A client on hemodialysis missed the last two sessions and now has a rising serum potassium. The nurse watches the cardiac monitor for the earliest change potassium produces. Which finding should appear first?
Question 23: A client with a two-day history of vomiting has a gas showing an alkalotic pH with an elevated bicarbonate and a carbon dioxide of 48. The nurse must describe the compensation state on the report. Which description is correct?
Question 24: A client with euvolemic hyponatremia has been placed on a one liter daily fluid restriction and asks the nurse how to manage constant thirst at home. Which instruction should the nurse provide?
Question 25: A student asks how the body defends pH in a client whose failing kidneys cannot excrete the daily acid load. Which compensating response should the nurse describe?
Question 26: The nurse reviews the cardiac monitor of a client whose serum potassium is 2.9 milliequivalents per liter. Which ECG finding should the nurse expect to see?
Question 27: The charge nurse on a medical unit is organizing the shift for several clients with sodium imbalances, and experienced assistive personnel are available. The nurse must decide which portions of care can be handed off safely. Which task should the nurse delegate?
Question 28: A client receiving chemotherapy for lymphoma has a rapidly rising serum phosphate and potassium after the first cycle. The client now reports tingling around the mouth and cramping in the hands, and the voice sounds hoarse. Which action should the nurse take first?
Question 29: A newly licensed nurse prepares to give potassium chloride to a client with a serum potassium of 2.8 milliequivalents per liter. Which action by the newly licensed nurse requires the charge nurse to intervene?
Question 30: The nurse taps just in front of a client's earlobe and the muscles at the corner of the mouth twitch on that side. Which finding does this represent?
Question 31: The nurse reviews continuous cardiac monitoring for two clients on a telemetry unit. One shows a lengthened QT interval and the other a shortened QT interval. The nurse relates each tracing to the client's calcium. Which interpretation is correct?
Question 32: A client is discharged on an extended-release oral potassium chloride tablet after an episode of hypokalemia. The nurse reviews how to take the medication at home. Which instruction should the nurse include?
Question 33: A young adult brought to the emergency department after an argument is breathing rapidly and deeply, crying, and reports tingling around the mouth and cramping in both hands. Oxygen saturation is normal. Which explanation should the nurse accept for the hand spasms?
Question 34: A client with preeclampsia is receiving a continuous intravenous magnesium sulfate infusion. At the hourly check the nurse finds the patellar reflex absent, the respiratory rate slowed and the client difficult to rouse. Which action should the nurse take first?
Question 35: A nurse is caring for a group of clients with acid-base disturbances and is working with a licensed practical nurse and assistive personnel. One client with chronic lung disease is drowsy with a rising carbon dioxide. Which assignment decision is most appropriate?
Question 36: A client recovering from abdominal surgery has a serum potassium of 2.9 milliequivalents per liter and an order for oral potassium chloride. The abdomen is distended and firm, bowel sounds are absent, and the client has not passed flatus since surgery. Which action should the nurse take first?
Question 37: A client with several days of vomiting has a metabolic alkalosis with a low serum potassium and is receiving intravenous potassium chloride by infusion pump along with saline replacement. Six hours later the nurse reassesses the client. Which finding indicates that the plan is working as intended?
Question 38: A client admitted with acute kidney injury has a metabolic acidosis on the arterial gas. Before reviewing the chemistry panel, the nurse considers the electrolyte change that usually travels with this disturbance. Which serum change should the nurse anticipate?
Question 39: A client who takes digoxin daily for atrial fibrillation is admitted with a calcium level in the crisis range. During the shift the client reports nausea, poor appetite and seeing yellow halos around the ceiling lights, and the pulse is slow. Which action should the nurse take?
Question 40: A client who had a parathyroidectomy yesterday calls the nurse and says her voice sounds strange and she feels tightness in her throat. Crowing sounds are heard on inspiration. Which action should the nurse take first?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support